MAUDE Adverse Event Report: GYRUS ACMI, INC. ELITE & USA COLD KNIVES, STRAIGHT BLADE (3/PKG); URETHROTOME

GYRUS ACMI, INC. ELITE & USA COLD KNIVES, STRAIGHT BLADE (3/PKG); URETHROTOME
Model Number K-SB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during cystoscopy with direct vision internal urethrotomy (dviu) , the knife fell off in the patient while incising a urethral stricture.A procedure delay occurred, but the time frame was unknown.A ct scan was used to visualize the knife, and a follow up cystoscopy with dviu was performed to retrieve the knife successfully 8 days later.Interoperative fluoroscopy was utilized during the follow up case as well to aid in knife retrieval.The patient was admitted to the hospital after the first procedure, but the time frame was unknown.It was stated that the second procedure was completed successfully.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.The device history record was unable to be reviewed for this device based on the information provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The subject device was not returned to olympus for evaluation.However, a photo of the device was provided and reviewed.Although there was no damage noted, only the stem portion of the device was visible in the photo.Based on the results of the investigation, the reported complaint could not be confirmed.Therefore, the root cause of the event could not be determined.This supplemental report includes a correction to a3, e2, e3, g2, and h8 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
ELITE & USA COLD KNIVES, STRAIGHT BLADE (3/PKG)
Common Device Name
URETHROTOME
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20351284
Report Number3011050570-2024-00401
Device Sequence Number15459939
Product Code EZO
UDI-Device Identifier00821925002661
UDI-Public00821925002661
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-SB
Device Lot NumberKR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale